Alert archive / Alabama / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Mobile, AL

June 11, 2001Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 11, 2001, 10:15 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2001, 10:15 PM CDT (03:15 UTC)
Expired
Jun 12, 2001, 1:15 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Butler County, AL, Crenshaw County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMOB 120319
FFWMOB
ALC013-041-120615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1015 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTHWEST ALABAMA
  CRENSHAW COUNTY IN SOUTHWEST ALABAMA

* UNTIL 115 AM CDT

* THIS INCLUDES THE CITY OF LUVERNE AND GREENVILLE

* AT 1010 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS 
UNDER WATER SOUTH OF LUVERNE. RADAR SHOWS THE AREA OF HEAVIEST RAINS 
FROM LUVERNE TO GREENVILLE TO MONTERY. 

* BANDS OF HEAVY RAINFALL WILL DRIFT SLOWLY NORTH ACROSS THE WARNED 
AREA FOR THE NEXT FEW HOURS. 

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR  REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MOBILE.

LAT...LON 3189 8691 3168 8620 3251 8507 3282 8545

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 7:50 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 11, 7:50 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
750 PM CDT MON JUN 11 2001

SURFACE LOW ASSOCIATED WITH THE REMNANTS OF ALLISON WAS MOVING OFF
SLOWLY TO THE EAST NORTHEAST...APPROACHING EVERGREEN WHERE THE
LOWEST PRESSURE WAS OCCURRING 1004.9 MB. THE RAIN IS CONFINED CLOSE
TO CENTER AND WILL SPREAD INTO THE EASTERN ZONES DURING THE COURSE
OF THE EVENING.  HAVE TO BE CAREFUL FOR REDEVELOPING RAINS NEAR THE
PATH OF THE SYSTEMS CENTER THROUGH THE NIGHT SO WILL LEAVE FLASH
FLOOD WATCHES UP ALONG THE TRACK.  DRIER AIR FILTERING INTO THE
SYSTEMS WEST SIDE HAS CAUSED A SUBSTANTIAL DECREASE IN ACTIVITY AND
WILL TRIM POPS OVER THE WESTERN SECTIONS AND COASTAL SECTIONS...
REMOVING FLASH FLOOD WATCHES THESE AREAS.  WILL ALSO DROP WIND
ADVISORIES OVER ALL AREAS AS OBS SHOW PREVAILING WINDS 10 TO 15
KNOTS.  WILL KEEP GUSTY WORDING IN ZONES ALONG THE COAST PER OBS AND
NEAR THE LOW PRESSURE CENTER JUST TO THE NORTH. /10

.MOB...
AL...FLASH FLOOD WATCH TONIGHT ALZ053>060.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:34 PM CDTTornado WarningMOBCovington, Crenshaw41 min

Nearby

Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.